Home > Journals > Minerva Pediatrica > Past Issues > Minerva Pediatrica 1999 September-October;51(9-10) > Minerva Pediatrica 1999 September-October;51(9-10):309-12

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA PEDIATRICA

A Journal on Pediatrics, Neonatology, Adolescent Medicine,
Child and Adolescent Psychiatry


Indexed/Abstracted in: CAB, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,532


eTOC

 

REVIEWS  


Minerva Pediatrica 1999 September-October;51(9-10):309-12

language: Italian

Cisapride and risk of cardiac complications

Cataldo F.


PDF  


Cisapride is a prokinetic agent thought to be without severe side effects. Recently, rare cisapride-induced cardiotoxic effects (QT interval prolongation, ventricular arrhythmias) have been reported, raising questions about its safety. Some risk factors have been reported: overdosage of cisapride, association with some drugs inhibiting hepatic metabolism via the cytochrome P450 3A4 enzymatic system (such as azole antifungals, macrolide antibiotics, non sedating antihistamines), other pharmacological agents increasing the parasympathetic tone by raising the effect of cisapride (such as ranitidine and cimetidine), electrolyte abnormalities (such as low serum levels of calcium, potassium and magnesium in the blood), liver dysfunctions, congenital long QT syndrome, and infants born before 36 weeks' gestation, for three months after birth. Physi-cians, prescribing cisapride should pay attention to these risk factors, to avoid the possibility of a rare cardiac adverse effect.

top of page

Publication History

Cite this article as

Corresponding author e-mail